MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).The reported device was not returned for evaluation.Photographic images of the reported device were provided.A review of the images found the dilator flare is not of adequate size.No similar complaints have been reported for this lot number.It is feasible to suggest the flare being inadequate is the reason for the fitting becoming separated.
 
Event or Problem Description
It was reported that during a biliary stone removal procedure, the hub separated from the dilator.The physician completed the procedure.The patient was unharmed and no additional procedures or intervention was required due to this occurrence.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, manufacturing instructions, trends, quality control, and visual inspection of photographs of the device was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, the customer did provide a photo.Reviewing the photo found the dilator flare is not of adequate size.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.It is feasible to suggest the flare being inadequate is the reason for the fitting becoming separated.However, since the complaint device was not returned, we cannot confirm that the dilator flare was not manufactured to specification.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a biliary stone removal procedure, while being placed through the belly button, the hub of a flexor high-flex ansel guiding sheath separated from the dilator as it was inserted into the sheath while the dilator was being removed.The physician was still able to use the device and completed the procedure.The patient was unharmed and no additional procedures or intervention was required due to this occurrence.No additional details have been received.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291719
Report Number1820334-2017-00258
Device Sequence Number13707328
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)180721(10)6049497
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1